It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z




I have a quick question. My son is ADHD and we tried the non-med route, but my son can not sit still enough to be in a classroom setting. So he is on 5 mg. of Adderall XR, he started stuttering and had been on 10 mg. of Adderall for 3 years prior, we cut it back to 5 mg. but his language teacher also started doing exercises with him so not sure which helped his stuttering did improve. Doctor felt like his stuttering was not medication related due to him having been on it for a while. But my son was 6 when he started stuttering, not related to any trauma or at the beginning of him speaking and he does no do the typical stuttering, it is more like he can't get it out at the beginning and worse on certain sounds). But now he has started not sleeping. Doctor is wanting to put him on clonadine (1/2 a pill as needed). I am scared of meds to be honest. The Adderall really helps him, but my pharmacist voiced concerns about them giving these to my son. Has anyone had a similar experience that could advise me or tell me about your experience(s).

One nervous mommy,:)
Deidra



[QUOTE=index.html;2636485]hmxsgt,

Yes, tics *can* be caused stimulant medication. And, if they are caused by meds, they *usually* go away when the meds are discontinued. Unfortunately, they don't always. The tics may persist. It is for this reason that, if your son were mine, I would want to stop the stimulants asap. You do want to consult your doctor first - it's generally best to taper off rather than abruptly discontinue.

Some doctors will prescribe Clonidine and a stimulant together. This is usually done if the tics were present prior to the stimulant being given or if the child is so severely ADHD that he can't function without meds (very few have ADHD to that extent). I would be uncomfortable with a doctor who wanted your child to continue on a stimulant unless under those circumstances.

Clonidine is also prescribed alone to treat tics and ADHD. It can be very useful in reducing hyperactivity. It is not effective, however, at helping concentration.

The behaviors you describe do sound very much like tics to me. I wouldn't delay in consulting your md. And yes, "dexa-something" is a stimulant.

Hope that helps.[/QUOTE]





All times are GMT -7. The time now is 06:22 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!